Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 8, 2007, 3:44 PM EDT for Collier County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 8, 2007, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 081945
SVRMFL
FLC021-082030-
/O.NEW.KMFL.SV.W.0063.070608T1944Z-070608T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AND CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 430 PM EDT
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR BIG CORKSCREW ISLAND TO GOLDEN GATE ESTATES...AND
MOVING SOUTH AT 15 MPH.
* THE STORM WILL AFFECT...
BIG CORKSCREW ISLAND
AVE MARIA
GOLDEN GATE ESTATES
THESE STORMS WILL ALSO AFFECT ALLIGATOR ALLEY BETWEEN STATE ROAD 29
AND THE WEST TOLL GATE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
LAT...LON 2650 8145 2650 8155 2643 8168 2605 8163
2611 8136
$$
MOLLEDA2 follow-up statements
000
WWUS52 KMFL 082005
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT FRI JUN 8 2007
FLC021-082030-
/O.CON.KMFL.SV.W.0063.000000T0000Z-070608T2030Z/
COLLIER FL-
403 PM EDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN AND CENTRAL COLLIER COUNTY...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED FROM BIG CORKSCREW ISLAND TO AVE MARIA...OR FROM THE NORTH
BLOCKS OF GOLDEN GATE TO THE INTERSECTION OF I-75 AND EVERGLADES
BLVD...MOVING SOUTHEAST AT 15 MPH.
ANOTHER STRONG THUNDERSTORM EAST OF IMMOKALEE MAY MERGE WITH THESE
STORMS WITHIN THE NEXT HOUR.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2650 8145 2650 8155 2643 8168 2605 8163
2611 8136
$$
MOLLEDA000
WWUS52 KMFL 082027
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
427 PM EDT FRI JUN 8 2007
FLC021-082037-
/O.EXP.KMFL.SV.W.0063.000000T0000Z-070608T2030Z/
COLLIER FL-
427 PM EDT FRI JUN 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER COUNTY
EXPIRES AT 430 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
DISSIPATED BELOW SEVERE LEVELS. THUS...THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE AT 430 PM.
LAT...LON 2650 8145 2650 8155 2643 8168 2605 8163
2611 8136
$$
DGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:33 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 8, 2:33 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 233 PM EDT FRI JUN 8 2007 .DISCUSSION...MID LEVEL TROUGH CURRENTLY JUST OFF THE SE CST OF THE FLA PENINSULA NEAR GRAND BAHAMA. THE GFS INITIALIZED QUITE WELL AND SINCE IT IS THE MODEL THAT HAS HANDLED THIS LOW THE BEST WILL GO MOSTLY WITH ITS SOLUTION. THIS LOW IS LYING BENEATH A LARGE MID LEVEL RIDGE THAT STRETCHES ACROSS THE SOUTHERN PLAINS STATES INTO THE SOUTHEAST INCLUDING NORTH FLA. PLENTY OF MOISTURE TO WORK WITH THIS AFTERNOON INTO THE EVENING AS ABUNDANT SUNSHINE THIS MORNING CREATED A LOT OF INSTABILITY. STILL WITH DECLINING INSTABILITY AFTER SUNSET, THINK THE MAV GUIDANCE HAS TOO HIGH POPS FOR TONIGHT AND WILL UNDERCUT THOSE NUMBERS. A SHORTWAVE MOVING INTO THE WEST COAST OF THE U.S. WILL GET CUT OFF OVER THE DESERT SOUTHWEST ON SATURDAY WHILE A LARGE CUT OFF LOW OVER THE NORTH ATLANTIC WILL DRIFT EASTWARD. ALL OF THIS WILL RESULT IN THE RIDGE TO BUILD EASTWARD AND ALLOW THE MID LEVEL LOW IN OUR REGION TO CONTINUE DRIFTING WESTWARD UNDERNEATH THE RIDGE AXIS AND WEAKEN AS IT GETS INTO THE SOUTHEAST GOFMEX. AS THE LOW DOES MOVE INTO THE SOUTHEAST GULF THIS WILL THEN DRAG DRIER AIR ON THE NORTH SIDE OF THE LOW ACROSS S FLA ON SATURDAY WITH THIS TREND CONTINUING INTO SUNDAY AND NEXT WEEK. && .AVIATION...NO SIGNIFICANT CHANGES TO THE AVIATION FORECAST AT THIS TIME...AS SHORT TERM MODELS CONTINUE TO INDICATE THE DEVELOPMENT OF WIDESPREAD CONVECTION THIS AFTERNOON...AS MID-LEVEL DESTABILIZATION OCCURS WITH APPROACH OF RETROGRADING UPPER LOW CURRENTLY NORTH OF THE BAHAMAS. WILL MAINTAIN VCTS WORDING THIS AFTERNOON/EARLY EVENING FOR ALL TERMINALS AND VCSH THEREAFTER...WITH BULK OF CONVECTION ONCE AGAIN EXPECTED TO OCCUR OVER THE INTERIOR PORTION OF THE PENINSULA. OTHERWISE...VFR CONDITIONS WILL PERSIST OUTSIDE OF ANY SHOWERS/STORMS...WITH SCT- BKN CU AND AC/AS DECKS. SURFACE WINDS WILL REMAIN EASTERLY AT ALL ATLANTIC COAST TERMINALS. A MORE PRONOUNCED SEA BREEZE IS POSSIBLE IN THE AFTERNOON AT KAPF. 70/DD && .MARINE...OUTSIDE OF DODGING CONVECTIVE ACTIVITY, WINDS WILL BE AT 15 KT OR LESS WITH SEAS 5 FEET OR LESS THROUGH THE FORECAST CYCLE. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 85 75 88 / 50 20 20 40 FORT LAUDERDALE 74 84 75 86 / 50 30 20 40 MIAMI 75 84 75 86 / 50 30 20 40 NAPLES 71 90 71 90 / 40 40 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jun 8, 4:46 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 446 AM EDT FRI JUN 8 2007 FLZ063-066>075-168-172>174-082045- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 434 AM EDT FRI JUN 8 2007 ...NUMEROUS TO WIDESPREAD THUNDERSTORMS EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: AN ONSHORE FLOW OF 10 TO 15 KNOTS ALONG THE EAST COAST WILL PRODUCE A SLIGHT RISK OF RIP CURRENTS TODAY. THUNDERSTORMS: NUMEROUS TO WIDESPREAD THUNDERSTORMS CAN BE EXPECTED MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. THE BIGGEST THREAT FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING STRIKES... LOCALLY HEAVY RAINFALL... AND POSSIBLY WIND GUSTS TO AROUND 40 MPH. WIND: WIND GUSTS OF AROUND 40 MPH MAY OCCUR WITH ANY STRONG THUNDERSTORM THAT DOES DEVELOP TODAY. FLOODING: DUE TO THE HEAVY NATURE OF THE RAINFALL THAT WILL OCCUR WITH ANY THUNDERSTORM TODAY PONDING OF WATER ON POORLY DRAINED ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH EARLY NEXT WEEK. THE MAIN THREATS ARE EXPECTED TO BE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 8, 1:54 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 154 PM EDT FRI JUN 8 2007 FLZ072-172-081815- METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL- 154 PM EDT FRI JUN 8 2007 AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COCONUT CREEK...OR NEAR MARGATE...MOVING SOUTH AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN COOPER CITY AND PEMBROKE PINES...ALSO MOVING SOUTH AT 5 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS WILL BE MOVING ALONG THE SEA BREEZE BOUNDARY...AND MAY ALSO PRODUCE A BRIEF FUNNEL CLOUD OR TORNADO. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 70/DD
Special weather statement, Jun 8, 1:58 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 158 PM EDT FRI JUN 8 2007 FLZ069-070-081830- COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL- 158 PM EDT FRI JUN 8 2007 AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS ACROSS WESTERN COLLIER COUNTY...BETWEEN VANDERBILT BEACH AND EVERGLADES CITY. THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS WILL BE MOVING ALONG THE SEA BREEZE BOUNDARY...AND MAY ALSO PRODUCE A BRIEF FUNNEL CLOUD OR TORNADO. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 70/DD
Special weather statement, Jun 8, 2:04 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 204 PM EDT FRI JUN 8 2007 FLZ073-074-173-081830- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 204 PM EDT FRI JUN 8 2007 AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...OR 13 MILES WEST OF HIALEAH...MOVING SOUTHEAST AT 25 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 70/DD
Special weather statement, Jun 8, 2:30 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT FRI JUN 8 2007 FLZ063-081900- GLADES FL- 230 PM EDT FRI JUN 8 2007 AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAKEPORT...MOVING SOUTH AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. 70/DD
Local storm report, Jun 8, 2:33 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL HIALEAH 25.86N 80.29W
06/08/2007 E0.25 INCH MIAMI-DADE FL PUBLIC
REPORTED FROM WEST 16TH AVE AND 29TH STREET IN HIALEAH.
&&
LOCKESpecial weather statement, Jun 8, 3:07 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 307 PM EDT FRI JUN 8 2007 FLZ063-066-081930- HENDRY FL-GLADES FL- 307 PM EDT FRI JUN 8 2007 AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ORTONA...OR 10 MILES SOUTHWEST OF MOORE HAVEN...MOVING SOUTH AT 20 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:54 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 56 min |
| Jun 8, 1:57 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jun 8, 2:24 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 49 min |
| Jun 8, 2:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 8, 2:56 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 49 min |
| Jun 8, 3:12 PM EDT | Severe Thunderstorm Warning | MFL | Monroe | 37 min |
| Jun 8, 3:48 PM EDT | Special Marine Warning | MFL | 27 min | |
| Jun 8, 4:12 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 8, 6:27 PM EDT | Special Marine Warning | MFL | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.